I have a question about possible serious side effect of using Propecia. I am 23 years old male and I have started using Propecia one month ago. After already two pills I noticed some small defect in my vision which becomming worse in time (I was seeing crookedly by one eye). The diagnosis is macular degeneration. My ocularist thought it was caused by Propecia though there were no information about this side effect in the label. I was said that if macular degeneration appears by youth it is in most cases caused by using steroids and its interference to hormones. I have never taken steroids and so doctor thinks it is a result of Propecia’s hormones changes. I would like to ask you have you ever seen similar case of Propecia side effect? Could Propecia theoretically caused it (already after two pills)? And do you recommend me to continue with finasteride in the future? (I stopped after 15 pills and now I am much more worried about my vision than my hair).
Thank you very much.
This is a question you need to ask of your ophthalmologist. A short course of Propecia should not cause any problem and macular degeneration from Propecia is not defined as a known complication of the disease that I could find. I’ve certainly not had any patient mention anything like this to me over the years.
For more about macular degeneration, see Wikipedia.